MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-29
Medical Device Problem Codes Migration or Expulsion of Device (1395); Perivalvular Leak (1457); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm navitor valve was selected for implant using a large flexnav delivery system.A pre-dilation was performed using a 21mm non-abbott device.It was noted during procedure, that the valve migrated toward the left ventricle upon final deployment.The valve was re-sheathed once during procedure.At 80% and at final deployment, the implant depth of the valve was at 4mm.Prior to final deployment the delivery system was in neutral position/to slight forward pressure.The guidewire was pulled to a midventricular position to deflect nosecone and two different views were used to confirm all 3 retainers tabs had released.The patient's aortic valve angle was 41 degrees.The migrated valve did not block a coronary artery or arteries.There was no entanglement with the delivery system and valve while removing the delivery system after final deployment.Post-implant, a supraskirtal leak was also noted.There was sufficient calcium to allow anchoring of the valve.The decision was made to attempt snaring of the valve.A second 27mm navitor valve was implanted in a valve-in-valve procedure to stop aortic regurgitation.There was no initial or prolonged hospitalization due to this event.There was no issue/malfunction or adverse event related to the large flexnav delivery system.The cause of migration of the 29mm navitor is attributed to aortic regurgitation.The patient was recovering at the time of report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of migration, perivalvular leak (pvl), improper or incorrect procedure or method, and aortic regurgitation was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, the reported pvl is a cascading event of the migration.The reported migration is a cascading event of the aortic regurgitation, per case details.A cause for the reported aortic regurgitation could not be conclusively determined.The reported improper or incorrect procedure or method is related to the user attempting to snare the device.The reported unexpected medical intervention and surgery were the results of case-specific circumstances.It should be noted that the navitor¿ transcatheter aortic valve implantation system instructions for use (ifu), post-implantation precautions, states, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage." in this case, the device was attempted to be snared after deployment.This deviation from the ifu did not appear to cause or contribute to any issues.Therefore, a letter will not be sent to address the deviation.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21792585
Report Number2135147-2025-01828
Device Sequence Number7844366
Product Code NPT
UDI-Device Identifier05415067031600
UDI-Public(01)05415067031600(17)261106
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-29
Device Catalogue NumberNVTR-29
Device Lot Number10103835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE FLEXNAV DS, FNAV-DS-LG (LOT: 10463950)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight55 KG